Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have diarrhea. No nausea or vomiting. Stool color is light brown to yellow. Have lower abdominal pain. Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 4944 Questions
I have diarrhea of 4 days duration. I have no associated nausea or vomiting and coincidentally i also have my period. The color of the stool is light brown to dark yellow. I mostly have lower abdominal pain only when i have to go and afterwards i am relieved. The stool used to be watery but now it just looks formed but looks like it will disintigrate any second. I tried kaopectate twice and it constipated me yesterday but today the loose grainy stools are back. When i first got this my stool and gas was foul smelling and now the smell is gone. I must say i am under a lot of stress lately and i dont know if thats contributing. Im also extremely hungry at all times. I am doing the brat diet but dont really see relief other than what i mentioned before. Also there is no mucous or blood in my stool. I am healthy and have no medical problems.
Posted Mon, 26 Aug 2013 in Digestion and Bowels
Answered by Dr. Chobufo Ditah 1 hour later
Hi and thanks for this query.

I am sorry to hear about this diarrhea of 4days duration.

From the information you have provided, you have acute non bloody diarrhoea. It is most often infectious(viruses, parasites, bacteria).

The treatment consist in managing the symptoms and ensuring that the patient stays hydrated by drinking much oral fluids so as not to get dehydrated. Anti diarrhea agents are greatly discouraged as they only help to keep the causative agent longer in the intestines causing more harm than good. Please, I will advice that you consider to stop any further the kaopectate at this point. Abdominal pains(antispasmodics). Please, drink water and stay away from sodas as they only aggravate symptoms.

If it should not stop within a few days, then you will need to do a stool exam. This will help to identify any potential causative agent and tailor specific treatment.

However, if the frequency becomes high, and you are unable to drink appropriately then you will need to make an emergency stop at the hospital to get helped as you may need parenteral fluids for rehydration.

I am sorry to hear you are under a lot of stress but I don't think stress is contributing to these symptoms at this point. Also, if you are always hungry, then you may want to do a fasting blood test to make sure you are not having any difficulties with glucose metabolism.

I hope this addresses your query fully. If there are any more related questions that wish I address, please feel free to ask me.
I wish you the best of health.


Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor